MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS

ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS
Catalog Number 03260763160
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer complained of false negative nitrite and erythrocytes results for patient urine samples from urisys 1100 urine analyzer serial number (b)(4).The nitrite result from the meter was negative and the result was positive with the visual test.The erythrocytes result from the meter was negative and the result was positive with the visual test.The specific date of the measurements was not provided.There was no allegation of an adverse event.The qc was acceptable.The suspect product was requested to be returned for investigation.The retention material of lot 27638300 was measured on a urisys 1800 analyzer and was visually checked with native urine and a nitrite dilution series.The results of the measurements fulfill our requirements.No false negative results were observed.
 
Additional Manufacturer Narrative
The customer's meter and test strips were provided for investigation.The meter was returned without a test strip tray.The meter was clean and no damage.The returned test strips had no discolorations or abnormalities.During internal testing, roche determined the limits of detection (lod) for protein, nitrite, leukocytes, and erythrocytes on the urisys 1100 urine analyzer with chemstrip® 5 ob, chemstrip 7, chemstrip 10 md, and chemstrip 10 ua test strips were higher than what is listed in their respective test strip method sheets.This can lead to false negative results on the urysis 1100 urine analyzer for the four affected parameters.Roche has provided customers with the following instructions and workarounds: chemstrip 5 ob and chemstrip 7 test strips should only be read visually.They can no longer be read on the urisys 1100 urine analyzer.Chemstrip 10 md or chemstrip 10 ua test strips can be used with the urisys 1100 urine analyzer; however, a negative result for any one of the four affected parameters (i.E., protein, nitrite, leukocytes, and erythrocytes) on the urisys 1100 urine analyzer must be repeated with a new test strip that is read visually.
 
Additional Manufacturer Narrative
The retention material of lot 27638300 was measured on a cobas u411 and was visually checked with native urine and a nitrite dilution series.The results of the measurements fulfill our requirements.No false negative results were observed.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
CHEMSTRIP ® 10 MD
Common Device Name
URINE TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8059677
Report Number1823260-2018-04180
Device Sequence Number1459396
Product Code JIL
UDI-Device Identifier00075537313121
UDI-Public00075537313121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number03260763160
Device Lot Number27638305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
10/23/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/28/2019
08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1823260-09/12/18-006-C
Patient Sequence Number1